MAUDE Adverse Event Report: COOK INC COPE NONVASCULAR CATHETER INTRODUCTION SYSTEM; DRE DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION

COOK INC COPE NONVASCULAR CATHETER INTRODUCTION SYSTEM; DRE DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Model Number N/A
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/12/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) #: preamendment.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported a male patient required a cope nonvascular catheter introduction system for a portal vein liver embolization procedure.During the procedure, the operator had difficulty removing the wire.Upon inspection, the operator noted "it had peeled and there was blood on[the wire]." images provided by the customer show what appears to be the nitinol cope mandril wire guide unraveled.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation - evaluation institut paoli-calmettes in france informed cook on 14jan2021 of an incident involving a cope nonvascular catheter introduction system [rpn: cwge-100-nt] from lot 13448315.On (b)(6) 2021, during a procedure after the liver was punctured, the wire guide would not advance.The doctor removed the wire guide to find it peeled and there was blood present.A new device was used to complete the procedure.No adverse effects to the patient have been reported.A review of the complaint history, device history record (dhr), drawing, manufacturing instructions (mi), quality control, and specifications of the device was conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, photos of the device were provided.The photos showed an unraveled, non-coated wire guide.Cook has concluded that the device was manufactured to specification.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the design history file (dhf) showed that this device is both safe and effective for its intended use.A review of the dhrs for the reported device lot (13448315) and the related wire guide subassembly lot revealed no recorded non-conformances relevant to the failure mode.A database search did not identify any other events associated with the reported device lot.As there are adequate inspection activities established, objective evidence that the dhr was fully executed, no related non-conformances, and no additional complaints from the same lot, cook has concluded that there is no evidence suggesting that nonconforming product exists either in house or in field.Cook also reviewed product labeling.While the device is not supplied with an instructions for use (ifu), the wire guide comes with a caution label warning the user to not remove the wire guide proximally through a needle.Based on the information provided, no product returned, and the results of our investigation, a definitive root cause for this event has been traced to component failure unrelated to a deficiency in manufacturing/device design.It is possible that during advancement, the wire guide was withdrawn through the needle, resulting in it unraveling; however, this cannot be confirmed without additional information.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
COPE NONVASCULAR CATHETER INTRODUCTION SYSTEM
Common Device Name
DRE DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key11211183
Report Number1820334-2021-00144
Device Sequence Number2841444
Product Code DRE
UDI-Device Identifier00827002086203
UDI-Public(01)00827002086203(17)230923(10)13448315
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/23/2023
Device Model NumberN/A
Device Catalogue NumberCWGE-100-NT
Device Lot Number13448315
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/14/2021
Supplement Date Received by Manufacturer03/18/2021
Initial Report FDA Received Date01/21/2021
Supplement Report FDA Received Date03/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1